©2018 WebMD, Inc. All rights reserved. eMedicineHealth does not provide medical advice, diagnosis or treatment. See Additional Information.

Chemical Burns

Question:

Did you sustain a chemical burn? Please describe your experience. Submit Your Comment

Comment from: kalifroll, 45-54 Female (Patient) Published: September 06

I was in the hospital admitted and was given Levaquin in an I V form, and being high allergic when it came out I had a severe chemical raw blistering burn. My skin was even peeling off, I had scalding, diarrhea, and burn from this heavy antibiotic. Even 3 months later I still feel the effect.

Comment from: priscilla, Male (Caregiver) Published: November 17

I bought this fading cream called Nadinola and put on my husband's bottom part of legs and top of feet. A few days later I noticed he had itching and his feet were red. He finally went to the doctor. Doctor said he got the chemical burns from this product. I was so anxious and afraid. Now, we have to wait for the burns to heal. In the meantime, I will contact my lawyer. I am so sorry I put that on my husband. That product should never be in the market.

Comment from: Phil, 45-54 Male (Patient) Published: May 17

A friend of mine along with a couple of the other guys he works with in a mechanic shop starting getting what looks like chemical burns on their arms. They have all worked there many years and never had anything happen and still use the same stuff as they did ten years ago. I wonder what could be in the air to cause this. I do know the building they work in was built with asbestos in it but not sure if that's one of the things it would do!

Medically reviewed by John A. Daller, MD American Board of Surgery with subspecialty certification in surgical critical care

REFERENCES:

Cox, Robert D., MD, PhD. "Chemical Burns." Medscape. Updated Oct. 6, 2015.
Dire, Daniel J., MD, FACEP, FAAP, FAAEM. "CBRNE - Chemical Warfare Agents." Medscape. Updated Mar. 23, 2016.

Health Solutions From Our Sponsors